CSN Login
Members Online: 8

chemo/depression

lyndsue
Posts: 1
Joined: Apr 2010

I guess I need to know how to deal with the depression that seems to go with this new diagnosis and life change. I was diagnosed last November and this has set in, how do I get my joy back. I'm a Christian and think I should be better. I have two more chemos (one this coming Monday), I got shaky on the 3 day after the last one and then ended up hyperventilating. I also don't want to hear any real facts about things, when will that change. Thank you for any input.

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Welcome to the group :)

Having down days is par for the course, however if it is impacting your daily life, you may need some extra help.

I have had several down days lately and am fortunate my work and sons consume most of awake time. My hardest time seesm to be at night when I go to bed.

Try to stay connected with your friends and family....the ones who make you the happiest and who can be there to listen. Start a new hobby perhaps and stay with us here, we will keep you company!

Hang in, better days are coming!

Laurie

livenow09's picture
livenow09
Posts: 63
Joined: Apr 2009

Aloha
please try to remember the chemo is causing all sorts of nasty changes to your body; while it's destroying the cancer, it's taking good, healthy cells with it; it's "normal" to feel down; it has nothing to do with your character or internal strength or faith...it has everything to do with your body chemistry; remember everything is temporary; for me I work everyday at cultivating a grateful heart; whenever I feel sorry for my self and moan about my broken body and how long it's taking to get better, I remind myself I"M ALIVE and STILL DISEASE FREE for 16 months now
hope this helps
Marie

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Your feelings are all normal; it is important to feel them and not deny them. If you are taking taxol it ususally causes depression. Some women take an antidepressant to help you through all the bad chemical changes in your body. Also, seeing a therapist is very helpful while going through this difficult time in your life.

Your feelings are normal. Chemotherapy is very draining and the cancer diagnosis takes so long to adapt to. You are going through difficult changes. I would get some help. Be good to yourself.

Northwoodsgirl
Posts: 201
Joined: Oct 2009

You are normal! Just think of what you are coping with. Being diagnosed with cancer is like getting hit by a MACK truck both physically and emotionally/spiritually. Also if you are taking Decadron ( IV steroid ) before your chemo (which most of us did) with Taxol/Carboplaten protocol...Decadron affects your emotions which could be contributing to your depression. You likely have "situational" depression. Talk to your doctor about it. Don't suffer needlessly. You might also benefit from listening to some of the CDs which have imagery and positive affirming words and music. Bellaruth Naperstek is one of the people who has great CDs. I listened to them throughout my treatments and radiation. I just ordered one for building my immune system. Please keep us posted on how you are feeling.
Lori

jazzy1's picture
jazzy1
Posts: 1387
Joined: Mar 2010

My doctor told me he was amazed how well I was doing during treatments, considering the drugs they were giving me were very rough. I always remember that and each time I had a complaint or felt ill I related it to the rough drugs.

Depression is a side affect in some, but I generally got down when I was tired -- up to 3 days after the chemo treatment. After that, I would walk or exercise and it would jump me back up hill.....endorphines moving!!

Hang in there and hope you feel better~
Jan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network